Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 22, 1999, 5:44 AM CST for Jackson Parish, Louisiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 1999, 5:44 AM CST (11:44 UTC)
- Expired
- Jan 22, 1999, 6:30 AM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 5:52 AM CST | Tornado F1 | Walker, LA | Tornado occurred over an unpopulated wooded area. |
| Jan 22, 6:05 AM CST | Tornado F1 | Quitman, LA | Tornado occurred over an unpopulated wooded area. |
| Jan 22, 6:18 AM CST | Hail 2.75 | Eros, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 3:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 221147 RRA TORSHV LAC049-221230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 544 AM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 630 AM CST * AT 544 AM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES SOUTH OF MT OLIVE. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... HODGE BY 550 AM CST VERNON BY 600 AM CST GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR LIE FLAT IN A DITCH OR CULVERT. 4/11
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 22, 3:00 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 22, 3:00 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST FRI JAN 22 1999 SVR WEATHER IS ONGOING WITH COMPLEX PATTERNS OF DEEP CONVECTION. SQUALL MOVING THRU NORTH LA AND SOUTH AR WITH NEW DEVELOPMENT EXPLODING BACK TO THE WEST AND MOVG INTO EAST TX. ACCORDING TO RUC...INTENSITY SHUD BE PEAKING ABOUT NOW WITH 5H TEMPS -18 TO -20. WINDS AT THIS LEVEL WILL STRENGTHEN FROM SOUTH AS TROF BASE DEEPENS ALMOST TO THE POINT OF BENDING BACK ONTO ITSELF. NEW DEVELOPMENT AHEAD OF SQUALLS AND MCS IN CENTRAL LA ALSO A CONCERN. SOME SIGNIFICANT WIND DAMAGE HAS OCCURRED IN STORMS AND A FEW REPORTS OF VERY LARGE HAIL. AVN AND ETA APPEAR MORE IN LINE WITH RUC...WITH NGM FASTER AND FURTHER SOUTH. LOW CENTER MOVING INTO SW AR THIS AFTERNOON WITH BEST INSTABILITY CONTINUING ACROSS THIS AREA. THICKNESS DIFLUENCE ALSO ANGLES TOWARDS THIS DIRECTION BY MIDDAY. TRAILING PREFRONTAL TROF MOVE THRU LA PORTIONS DURING THE AFTERNOON. SEVERE WEATHER POSSIBLE UNTIL PASSAGE OF THESE FEATURES. SOME INSTABILITY EVEN IN WESTERLY FLOW BEHIND THESE FEATURES BUT LIFT LIMITED...SO ANY CONVECTION FAIRLY SHALLOW AFTER FIRST WSHFT. REAL FRONT MOVE INTO AREA FRI EVENING AND ACCOMPANIED BY TONGUE OF LOW LEVEL MOISTURE. WITH 540 LINE DROPPING THRU SE OK...COULD SEE A BRIEF PERIOD OF SNOW FLURRIES EXTREME NW PORTIONS...ALTHOUGH THIS WOULD MOST LIKELY JUST MISS OUR AREA. AT ANY RATE...SURFACE TEMPS REMAIN ABOVE FREEZING...BUT WIND CHILL AND LIGHT PCPN MAKE FOR A COLD NIGHT. GUSTY NW WINDS ON SATURDAY...BUT DIMINISH QUICKLY AS SURFACE HIGH MOVES INTO NW LA BEFORE DAYBREAK. A DRY SOUTHERLY FLOW COMMENCE ON SUNDAY AS WARM PATTERN REGIME CONTINUES. SHV 67/43/56/33 5300 MLU 72/45/58/34 7200 07
In the hours before
Local storm report, Jan 22, 2:00 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM 4 S KILGORE TX 60 MPH TSTM GUST
01/21/99 RUSK ROOF OFF HOUSE. REPORT
FROM S.O.
1202 AM 1 E KILGORE TX 70 MPH TSTM GUST
01/22/99 GREGG STRUCTURAL DAMAGE TO
NUMEROUS BUILDING ACROSS
TOWN. REPORT FROM S.O.
1205 AM ATLANTA TX 70 MPH TSTM GUST
01/22/99 CASS ROOF DAMAGE TO THE ATLANTA
PRIMARY SCHOOL. REPORT
FROM SPOTTER.
1215 AM 5 N IDA AR 60 MPH TSTM GUST
01/22/99 MILLER 8 TREES DOWN ON US 71.
REPORT BY SPOTTER.
1221 AM FOUKE AR .75 INCH HAIL
01/22/99 MILLER REPORT FROM S.O.
1235 AM GARLAND AR 60 MPH TSTM GUST
01/22/99 MILLER GARAGE DAMAGE TO HOME PLUS
TREES DOWN. REPORT FROM
S.O.
1235 AM TEXARKANA AR .75 INCH HAIL
01/22/99 MILLER REPORT BY S.O.
0153 AM HOMER LA .75 INCH HAIL
01/22/99 CLAIBORNE REPORT FROM S.O.
10Local storm report, Jan 22, 3:10 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
230 AM 7 SW RUSK TX 2.00 INCH HAIL
01/22/99 CHEROKEE DAMAGE TO NUMEROUS CARS.
REPORT FROM S.O.
235 AM RUSK TX 1.75 INCH HAIL
01/22/99 CHEROKEE REPORT FROM S.O.
1050 PM TYLER TX 2.75 INCH HAIL
01/21/99 SMITH DAMAGE TO CARS.
REPORT BY SPOTTER.
16Local storm report, Jan 22, 3:15 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 AM 2 N LEWISVILLE AR 70 MPH TSTM GUST
01/22/99 LAFAYETTE NUMEROUS TREES BLOWN
DOWN ACROSS AR 29.
REPORT BY SPOTTER.
16Local storm report, Jan 22, 3:23 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
112 AM ROSSTON AR 65 MPH TSTM GUST
01/22/99 LAFAYETTE NUMEROUS TREES BLOWN
DOWN. ONE CHURCH AND
ONE HOUSE DAMAGED AS
WELL AS A CHICKEN BARN.
REPORT BY S.O.
16Local storm report, Jan 22, 3:23 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
112 AM ROSSTON AR 65 MPH TSTM GUST
01/22/99 NEVADA NUMEROUS TREES BLOWN
DOWN. ONE CHURCH AND
ONE HOUSE DAMAGED AS
WELL AS A CHICKEN BARN.
REPORT BY S.O.
16Local storm report, Jan 22, 5:38 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
523 AM CARMEL LA 0.75 INCH HAIL
01/22/99 DESOTO INTERSECTION OF LA 509 AND
I-49.
REPORT BY S.O.
16The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:33 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 42 min |
| Jan 21, 8:40 PM CST | Tornado Warning | SHV | LaSalle | 50 min |
| Jan 22, 12:01 AM CST | Severe Thunderstorm Warning | SHV | Caddo | 64 min |
| Jan 22, 12:20 AM CST | Severe Thunderstorm Warning | SHV | Bossier | 60 min |
| Jan 22, 12:38 AM CST | Severe Thunderstorm Warning | SHV | Webster | 62 min |
| Jan 22, 1:38 AM CST | Tornado Warning | SHV | Union | 47 min |
| Jan 22, 1:49 AM CST | Severe Thunderstorm Warning | SHV | Claiborne | 46 min |
| Jan 22, 4:31 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 49 min |
| Jan 22, 4:37 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
| Jan 22, 4:46 AM CST | Tornado Warning | SHV | Natchitoches | 49 min |
| Jan 22, 5:01 AM CST | Tornado Warning | SHV | Red River | 49 min |
| Jan 22, 5:10 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Red River | 50 min |
| Jan 22, 5:40 AM CST | Tornado Warning | SHV | Bienville | 45 min |
| Jan 22, 5:56 AM CST | Severe Thunderstorm Warning | SHV | Lincoln | 49 min |
| Jan 22, 6:10 AM CST | Tornado Warning | SHV | Lincoln | 35 min |
| Jan 22, 6:17 AM CST | Tornado Warning | SHV | Ouachita | 48 min |
| Jan 22, 6:38 AM CST | Severe Thunderstorm Warning | SHV | Union | 47 min |
| Jan 22, 7:22 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 4 hr |
| Jan 22, 7:22 AM CST | Flash Flood Warning | SHV | Webster | 4 hr |
| Jan 22, 11:27 AM CST | Tornado Warning | SHV | Natchitoches | 58 min |
| Jan 22, 11:51 AM CST | Tornado Warning | SHV | Grant | 44 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.